MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Catalog Number RBYLP0204
Medical Device Problem Code Difficult or Delayed Separation (4044)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
The patient was undergoing a coil embolization procedure to treat a gastrointestinal bleed (gi bleed) using ruby coil lp, two lp system detachment handles (lp handles), a non-penumbra microcatheter, and a guidewire.It was reported the patient¿s anatomy was tortuous.During the procedure, the physician advanced a ruby coil lp into the target location and attempted to detach the ruby coil lp using the lp handle; however, the ruby coil lp did not detach.The physician attempted to manually detach the coil without success.Subsequently, while retracting the ruby coil lp, the ruby coil lp unintentionally detached within the microcatheter.Therefore, the physician used saline to push the ruby coil lp into the target location.Next, a second ruby coil lp was advanced to the target location and the physician attempted to detach the ruby coil lp with another handle; however, the ruby coil lp could not be detached.The physician attempted to manually detach the coil without success.While retracting the ruby coil lp, the ruby coil lp unintentionally detached within the microcatheter.The ruby coil lp was also implanted in the target location using saline injection.The procedure was completed using two additional ruby lp coils and another lp handle.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2023-00118.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16588247
Report Number3005168196-2023-00119
Device Sequence Number14969330
Product Code HCG
UDI-Device Identifier00815948021754
UDI-Public815948021754
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/21/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYLP0204
Device Lot NumberF112213
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2023
Initial Report FDA Received Date03/21/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight76 KG
Date Report Sent to FDA01/01/2005